MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. GRIPPER PORT-A-CATH NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. GRIPPER PORT-A-CATH NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2947-24
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the needle was connected to the syringe for priming, there was resistance and it could not be pushed.The event occurred during priming and no patient harm was reported.It was stated in the report that the patient, a 51-year-old female born on (b)(6) 1973, was given infusion therapy according to the doctor's instructions, and when the needle was connected to the syringe for priming, it was found that there was resistance and could not be pushed.The event occurred during priming.
 
Additional Manufacturer Narrative
One sample was received.As received no damage or anomalies were observed.In attempts to replicate clinical use a syringe provided by icu medical with black dye was attached to the gripper and fluid was attempted to be pushed through the set.It was observed that fluid would not make it past the y-site.A needle was then used to access the needle port and it was observed that fluid would not make it into the incoming tubing towards the female luer.Upon disassembly visualization of the inner diameter of the junction between the incoming tubing and the y-site, errant solvent was observed.The complaint of needle resistance during syringe connection can be confirmed.The probable cause is due to errant solvent application error during assembly at manufacturer.The lot history was reviewed, no relevant nonconformities were identified that may have contributed to the reported complaint.

Brand Name
GRIPPER PORT-A-CATH NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22167640
Report Number3012307300-2025-06748
Device Sequence Number7818330
Product Code FPA
UDI-Device Identifier10610586016776
UDI-Public(01)10610586016776(17)290416(10)6006091
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number21-2947-24
Device Lot Number6006091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale